Meloxicam and Weight Gain

Jessica Sanders - Research   April 17, 2016  

Studies have shown that only a small percentage of people have gained weight as a direct side effect of using Meloxicam. Many people suffering from arthritis have been hesitant to use this drug because there has been lots of misinformation floating around online falsely claiming that a large majority of people using this medication have suffered from rapid weight gain. One particular study had concluded that only 270 people out of nearly 13,000 individuals actually experienced weight gain after use. A majority of people who did gain weight were women, and their average ages were 60 years old and above. If you are using Meloxicam and you feel that you are gaining weight as a result of using this medicine, please consult your doctor.


When speaking to your doctor about the possibility of gaining weight due to using Meloxicam, be sure to take with you a complete list of other medications you are currently using. This includes any vitamins, minerals, herbal and dietary supplements. It is important to do so as this will allow your doctor to better understand and assess your situation.

If you are not following the dosage as prescribed by your doctor, problems can certainly occur. Rapid weight gain can be symptoms of the misuse or overdosage of Meloxicam. Some of the symptoms commonly associated with the overdose of Meloxicam are blue lips, severe stomach pain, blue skin, convulsions, blue fingernails, slow or rapid heartbeat, upper stomach pain, swelling around the eyes, swelling of the face, lips and, tongue. Some people have complained of throat pain, skin rash and chest pain. If you have experienced any of these symptoms it is advised that you consult your medical professional.